Ruins Posted March 12, 2006 Share Posted March 12, 2006 I just recently went up on Topamax and read up on what to expect before I made the big leap. I thought I was pretty prepared. 'course, I wasn't at all. It was so much worse than what I expected but..the good was so much better in the end so..it was all worth it in the end. As an unexpected bonus, I actually found some documentation that said something in such clear terms that I just about fell out of my chair, if I'd been sitting at least. You see, since I started Topamax, I'd noticed that my hairline (38yo female) was thinning dramatically and, I'm too scared to look, but it felt like I was starting to get a little lightish patch of hair at the backmost part of the partline. I'd read here and researched elsewhere and found that Biotin was a good remedy so went to the local vitamin shop aptly called the Vitamin Shoppe. They have a vitamin database where you can print out information about specific vitamins and minerals which was very helpful. Anyways, long story short, this printout was AMAZING. (For now, I'm going to believe it) It made so many things come clear specific to the anticonvulsant meds. You see, nowhere have I read in such clear terms these meds leech the biotin from our systems. That's WHY we get the tingles and the hair loss and the extra weepies and all that.. It's not just how myself or you react to the med it's just that's what it does... I don't know why but that struck me as so profound. ******* Here's the snippet of text: ..... increase the risk of deficiency symptoms, such as dermatitis, depression, hair loss,2 anemia, and nausea. Long-term use of anti-seizure medications may also lead to biotin deficiency.3 *** Here's the link: http://www.vitaminshoppe.com/content/en/he...convulsants.htm ps I'm not espousing the Vitamin Shoppe (I only went there because I was next door) or their database vendor. Ruins Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.